MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 5600 INTEGRATED SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 5600 INTEGRATED SYSTEM; CHEMISTRY ANALYZER
Catalog Number 6802413
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that higher than expected sodium (na+) results were obtained from a vitros performance verifier using vitros chemistry products na+ slides lot: 4267-1147-8163 and lot: 4254-1134-2446 on a vitros 5600 integrated system.The assignable cause of the event is an instrument issue related to the performance of the vitros 5600 integrated system.Historical quality control results were imprecise and the results of a vitros na+ diagnostic precision test were not within ortho acceptable guidelines.An ortho field engineer performed service actions on the vitros 5600 system that included lubrication of the erf metering pump and replacement of the humidification pad.Post service vitros na+ results have been within expectations and there has been no reported recurrence from the customer of unacceptable vitros na+ results since the service actions were performed on the vitros 5600 system.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected sodium (na+) results were obtained from a vitros performance verifier using vitros chemistry products na+ slides lot: 4267-1147-8163 and lot: 4254-1134-2446 on a vitros 5600 integrated system.Vitros na+ lot: 4267-1147-8163: vitros pv i lot: v1665 results of 152.2, 148.3, 145.5, 140.6, >250.0, >250.0, >250.0, 201.4, 200.0, 199.7, 198.8, 198.5, 198.3, 197.6, 197.2, 197.0, 196.0, 194.7, 193.9, 140.1, 140.0, 139.8, 139.5, 139.5, 138.8, 138.6, 138.5, 138.1, 137.3 and 137.0 mmol/l vs an expected result of 115.4 mmol/l vitros na+ lot: 4254-1134-2446: vitros pv i lot: v1665 result of 138.9 mmol/l vs an expected result of 115.4 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher-than-expected vitros na+ results were obtained from a quality control fluid and were not reported from the laboratory.There has been no reported allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers: (b)(4).

Brand Name
VITROS 5600 INTEGRATED SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21309110
Report Number1319681-2025-00006
Device Sequence Number8883974
Product Code JJE
UDI-Device Identifier10758750002740
UDI-Public(01)10758750002740
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802413
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Initial Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown